Alert archive / Pennsylvania / Wind Advisories in 2024
Wind Advisory 11, NWS Cleveland, OH
NWS Cleveland, OH issued this wind advisory at Nov 13, 2024, 1:34 PM EST for Erie County, Pennsylvania. It took effect at Nov 14, 2024, 12:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 13, 2024, 1:34 PM EST (18:34 UTC)
- In effect from
- Nov 14, 2024, 12:00 AM EST
- Expired
- Nov 14, 2024, 9:53 AM EST
- In force
- 10 hr
- Issued by
- NWS Cleveland, OH
County Erie County, PA
The radar
The Buffalo radar (KBUF), 145 km from the middle of the area, began a volume at 18:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1450 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -158 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
047 WWUS71 KCLE 131834 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 134 PM EST Wed Nov 13 2024 PAZ001-140245- /O.NEW.KCLE.WI.Y.0011.241114T0500Z-241114T1500Z/ Northern Erie- Including the cities of Erie 134 PM EST Wed Nov 13 2024 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts 45 to 50 mph expected. * WHERE...Northern Erie County. * WHEN...From midnight tonight to 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ 26
3 follow-up statements
134 WWUS71 KCLE 140232 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 932 PM EST Wed Nov 13 2024 PAZ001-141045- /O.CON.KCLE.WI.Y.0011.241114T0500Z-241114T1500Z/ Northern Erie- Including the cities of Erie 932 PM EST Wed Nov 13 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THURSDAY... * WHAT...Southeast winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Northern Erie County. * WHEN...Until 10 AM EST Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Garuckas
721 WWUS71 KCLE 140931 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 431 AM EST Thu Nov 14 2024 PAZ001-141500- /O.CON.KCLE.WI.Y.0011.000000T0000Z-241114T1500Z/ Northern Erie- Including the cities of Erie 431 AM EST Thu Nov 14 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS MORNING... * WHAT...Southeast winds 20 to 25 mph with gusts up to 50 mph. * WHERE...Northern Erie County. * WHEN...Until 10 AM EST this morning. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ Kahn
183 WWUS71 KCLE 141453 NPWCLE URGENT - WEATHER MESSAGE National Weather Service Cleveland OH 953 AM EST Thu Nov 14 2024 PAZ001-141600- /O.CAN.KCLE.WI.Y.0011.000000T0000Z-241114T1500Z/ Northern Erie- Including the cities of Erie 953 AM EST Thu Nov 14 2024 ...WIND ADVISORY IS CANCELLED... The threat has ended, but winds will remain gusty over the next few hours. $$ 26
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this wind advisory went out at Nov 13, 12:39 PM EST, 55 minutes earlier.
Area forecast discussion, Nov 13, 12:39 PM EST, 55 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 1239 PM EST Wed Nov 13 2024 .SYNOPSIS... A low pressure system will move east across the Lower Great Lakes tonight night through Thursday. High pressure will return on Friday and persist through the weekend. && .NEAR TERM /THROUGH THURSDAY/... 920 AM Update... No changes this morning under high pressure. Previous Discussion... The main focus of the near term period will be a low pressure system moving east through the Lower Great Lakes Wednesday night through Thursday, resulting in another round of widespread rainfall across the area. Quiet weather is expected for much of today as an upper-level ridge axis arrives into the region, with surface high pressure gradually fleeting eastwards into New England. Above-average temperatures generally in the mid-50s are expected. A particularly dry low and mid-level air mass currently in place across the region may allow some lower dew points to mix down to the surface this afternoon and evening, resulting in relative humidity values to fall into the lower 30s to perhaps upper 20s at times. By late Wednesday night, the upper-level ridge will retreat towards the East Coast, giving way for the arrival of an upper- level trough. This upper-level trough is expected to weaken and become a closed low by Thursday as it slowly meanders east across the Ohio Valley. Widespread rain ahead of the trough will spread north and northeast into the area late Wednesday night through Thursday, with total rainfall amounts generally in the 0.50 to 0.75-inch range. A modest S to SE LLJ is expected to accompany the trough, with 925 mb winds peaking at around 40 to 45 knots overnight into Tuesday morning. Mixing heights will generally not be favorable for any significant surface wind gusts across much of the area. The exception is the lakeshore of Northwest Pennsylvania, where downsloping winds could result in periodic gusts of 35 to 40 mph. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... Upper level low over Ohio on Thursday night will slide southeast towards the Mid-Atlantic on Friday. An inverted surface trough and perhaps even a weak surface low may linger over Lake Erie, providing a continued focus for showers. While mid-level dry out, low levels look to remain quite moist below 7K feet. The airmass does not cool sufficiently for pure lake effect showers but some enhancement is likely with shallow lift near Lake Erie and weak low level cold advection all the way into Friday night. POPs taper down into the chance range by Friday with light qpf amounts. High temperatures are forecast to be in the low 50s Friday and mid 50s Saturday. Skies tend to scatter out through the day on Saturday as high pressure builds east overhead. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... The long term period begins with another upper level ridge extending north to the eastern Great Lakes then shifting east as a trough moves through the northern stream and approaches the Great Lakes. Temperatures will be above normal on Sunday in the upper 50s to low 60s. Increasing clouds are expected with southerly flow but there is less certainty in when or where precipitation may develop. Best chances look to be near or downwind of Lake Erie on Sunday night as the trough crosses the eastern Great Lakes. Long range models have struggled over the last several cycles with details and placement of better moisture advection. The ECMWF and GFS both point towards the ridge building again on Tuesday before the next trough moves out of the Plains. Overall the long term continues to look warm but with some indication that a trough may finally win out with cooler temperatures later next week. && .AVIATION /18Z Wednesday THROUGH Monday/... Clouds on the increase with ceilings lowering through the forecast period. Low pressure system moves into the area with increasing winds and rain chances on the rise as well. Ceilings into restrictions shortly after the onset of the showers after 06Z for the western terminals, a bit later further east. IFR should be expected, but LIFR is questionable due to the fact that the surface/near surface winds will be strong and gusty. Expecting 20-30kts, and 40kts in the gusts for ERI. Showers for several hours, and some IFR visibilities to be expected as well, but less than 1SM will be hard to come by in rain and wind. Not going with LLWS due to the gusty nature of the winds suggesting low level mixing. Outlook...Non-VFR expected in periods of rain and low ceilings Wednesday night into Friday. && .MARINE... East winds of 10-20 knots this morning will become southeasterly today and southerly tonight as low pressure approaches the Great Lakes Region. A low level jet of 45 knots moves over Lake Erie tonight resulting in winds increasing to 15-25 knots(locally up to 30). Generally expecting winds to approach Small Craft criteria in the 09-18Z time frame but given the offshore component the higher waves will be out over the open waters. Low pressure weakens as it crosses Lake Erie Thursday night, moving southeast towards West Virginia. Winds become northwesterly behind the low but generally remain 15 knots or less and decreases on Saturday. High pressure overhead on Saturday night builds east on Sunday as low pressure passes north of the Great Lakes. Southwesterly winds of 15-20 knots Sunday night into Monday will likely result in a brief window of Small Craft Advisory conditions. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kahn NEAR TERM...Kahn/26 SHORT TERM...KEC LONG TERM...KEC AVIATION...26 MARINE...KEC
Hazardous weather outlook, Nov 13, 4:38 AM EST, 8 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 438 AM EST Wed Nov 13 2024 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-140945- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border-Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake- Geauga-Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage- Trumbull-Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning- Marion-Morrow-Holmes-Knox-Ashtabula Lakeshore-Northern Erie- Southern Erie- 438 AM EST Wed Nov 13 2024 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in Pennsylvania, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.